MAUDE Adverse Event Report: UNITED STATES ENDOSCOPY GROUP, INC. PADLOCK CLIP PRO SELECT DEFECT CLOSURE SYSTEM; DEFECT CLOSURE DEVICE

UNITED STATES ENDOSCOPY GROUP, INC. PADLOCK CLIP PRO SELECT DEFECT CLOSURE SYSTEM; DEFECT CLOSURE DEVICE
Model Number C913131
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The padlock device subject of the event was returned to us endoscopy for evaluation.The returned device was received in a partially deployed state indicating insufficient deployment force.Insufficient force may be caused by insufficient application of force by the user or use of the device in an overly tortuous position.Statements from the device instructions for use include: "avoid bending the linking cable too aggressively or using a grasping/clamping device on the linking cable as it can create a "kink" and/or disable device function.Deploy padlock clip by using a firm and rapid thrust of the thumb actuator while holding the control handle body." the device history record was reviewed and confirmed the devices were manufactured to specification.There have been no other complaints associated with this lot.Us endoscopy has provided in-service training on the use and deployment of the padlock clip device on (b)(6) 2019.No additional issues have been reported.
 
Event or Problem Description
The user facility reported that, during a procedure to close an esophageal fistula, a padlock pro-select defect closure device failed to deploy.A covered stent was placed to close the fistula instead, necessitating a future procedure to remove said stent.The patient is reported to be doing well.

Brand Name
PADLOCK CLIP PRO SELECT DEFECT CLOSURE SYSTEM
Common Device Name
DEFECT CLOSURE DEVICE
Manufacturer (Section D)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley rd
mentor OH 44060
MDR Report Key8520706
Report Number1528319-2019-00018
Device Sequence Number19429184
Product Code PKL
UDI-Device Identifier00816765013809
UDI-Public(01)00816765013809
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K180689
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/25/2022
Device Model NumberC913131
Device Catalogue NumberC913131
Device Lot Number1901228
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/18/2019
Initial Report FDA Received Date04/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1